Myeloma Center

You are here

Lenalidomide-induced myelosuppression is associated with renal dysfunction: adverse events evaluation of treatment-naïve patients undergoing front-line lenalidomide and dexamethasone therapy.

TitleLenalidomide-induced myelosuppression is associated with renal dysfunction: adverse events evaluation of treatment-naïve patients undergoing front-line lenalidomide and dexamethasone therapy.
Publication TypeJournal Article
Year of Publication2007
AuthorsNiesvizky R, Naib T, Christos PJ, Jayabalan D, Furst JR, Jalbrzikowski J, Zafar F, Mark T, Lent R, Pearse RN, Ely S, Leonard JP, Mazumdar M, Chen-Kiang S, Coleman M
JournalBr J Haematol
Volume138
Issue5
Pagination640-3
Date Published2007 Sep
ISSN0007-1048
KeywordsAntineoplastic Combined Chemotherapy Protocols, Creatinine, Dexamethasone, Humans, Multiple Myeloma, Neutropenia, Renal Insufficiency, Thalidomide, Thrombocytopenia, Treatment Outcome
Abstract

Data on 72 patients receiving lenalidomide/dexamethasone for multiple myeloma (MM) was used to determine the factors that are associated with lenalidomide-induced myelosuppression. Eight of 14 patients with grade > or =3 myelosuppression had baseline creatinine clearance (CrCl) < or =0.67 ml/s. Kaplan-Meier analysis by log-rank test demonstrated a significant association (P < 0.0001) between renal insufficiency and time to myelosuppression (hazard ratio = 8.4; 95% confidence interval 2.9-24.7, P = 0.0001). Therefore, CrCl is inversely associated with significant myelosuppression. Caution should be exercised when lenalidomide therapy is commenced and CrCl should be incorporated as a determinant of the initial dosing of lenalidomide in MM patients.

DOI10.1111/j.1365-2141.2007.06698.x
Alternate JournalBr. J. Haematol.
PubMed ID17686058
Grant ListCA109260-01 / CA / NCI NIH HHS / United States